MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 9010000849
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with burst fracture at l1,2 underwent th12-l3 posterior spinal fusion.Intra-op, during insertion of rod, the rod inserter could not grip a rod firmly.The surgeon tried to tighten the rod inserter for its gripping force using driver but it could not be tighten then the rod inserter could not grip a rod anymore.There was another surgery that was scheduled using the rod inserter on the same day so that inserter was used in the surgery.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: the inner shaft does not move when the locking lever is moved.The "c" clip that connects the adjusting mechanism to the shaft appears to have come out.It is possible to overload the clip if making tension adjustments while the rod is in place.It appears that the clip may have been overloaded.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
4340 swinea rd
memphis TN 38118
MDR Report Key6215014
Report Number1030489-2016-03606
Device Sequence Number13676461
Product Code KWP
UDI-Device Identifier00643169359987
UDI-Public00643169359987
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9010000849
Device Lot NumberRS15F010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2017
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
03/03/2017
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date03/06/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1